MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 2-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 2-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J775D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section procedure on 05-dec-2023 and suture was used.The needle tip was broken during interrupted suture on uterus.No needle fragments fell into the body due to needle breakage.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was obtained: * please provide the lot number.=>unk * what was done to retrieve the broken piece? for example, another incision, or second surgery? =>unk * was there any additional tissue damage as a result of searching for the needle piece? =>no * if the needle piece remains in the patient: what tissue structure the broken needle was located? is there any plan in place to remove the needle piece in the future? =>not remain.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.

Brand Name
VCL CT BRD VIO 8X18IN 2-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18418640
Report Number2210968-2023-10294
Device Sequence Number18133785
Product Code GAM
UDI-Device Identifier10705031042933
UDI-Public10705031042933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ775D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Initial Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale